Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 132, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 13, 2004, 3:00 PM CDT for Barbour County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 13, 2004, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 132000
SVRBHM
ALC005-132030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEAST ALABAMA
* UNTIL 330 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LOUISVILLE...OR ABOUT 23 MILES SOUTHEAST OF
UNION SPRINGS...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYTON.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING.
DAMAGING WIND...AND LARGE HAIL ARE LIKELY. STAY INSIDE...AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3191 8552 3178 8563 3164 8543 3173 8543
3173 8536 3189 8535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 13, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO UNCLUDE PRELIMINARY S NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT TUE JUL 13 2004 .SYNOPSIS... THREE WAVE PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN A STAGNATE OR SLIGHTLY RETROGRESSIVE PATTERN ACROSS THE US. HOWEVER THERMAL RIDGE WILL STRENGTHEN OVER THE SOUTHWEST AND ROCKIES RESULTING IN A DEEPENING TROUGH ALONG THE EAST COAST AND NUMEROUS IMPULSES MOVING OUT OF THE MIDWEST ACROSS THE SOUTHEAST. VERY FAVORABLE SITUATION FOR MCS PROPAGATION FROM THE NW. TOMORROW...UPPER 80S LOOK LIKELY ACROSS OUR AREA WITH WAA IN FROM THE CENTRAL MS RIVER VALLEY AND 2-3 DM HEIGHT RISES ACROSS THE SOUTHERN 1 TO 2 THIRDS OF OUR CWA. WERE LOOKING FOR READINGS 4 TO 8 DEGREES WARMER THAN TODAY. AS THE TROUGH DEEPENS ALONG THE EAST COAST...A COLD FRONT WILL PUSH ACROSS MOST OF THE CWA TOMORROW NIGHT. SHOULD STALL MUCH FARTHER SOUTH THAN CLIMATOLOGICALLY NORMAL...BUT GOOD NORTHWEST FLOW FAVORS THIS SOLUTION. BEST RAIN CHANCES LOOK TO BE LATE TOMORROW EVENING AND BEFORE MIDNIGHT JUST AHEAD OF AND ALONG THE FRONT. DRIER AIR IN THE WAKE OF THE FRONT WILL BRING TEMPS BACK DOWN TO WITHIN A DEGREE OR SO OF NORMAL THURSDAY THROUGH THE WEEKEND. THURSDAY THROUGH THE WEEKEND...HAD TO STICK WITH GENERALLY 30S...WITH PLANS TO UPDATE ON A DAILY BASIS PENDING THE DEVELOPMENT AND TRACK OF ANY MCSS. && .SHORT TERM...BUMPED TEMPS UP SLIGHTLY OVERNIGHT AND ADJUSTED AFTERNOON POPS/SKY PER CURRENT RADAR/SATELLITE TRENDS. && .LONG TERM...WE WILL REMAIN IN THE SIGHTS OF THE MCS GUN FOR MOST TO THE FORECAST PERIOD. 30 POPS WILL HAVE TO DUE UNTIL INDIVIDUAL COMPLEXES FORM. TEMPS WILL REMAIN WITHIN A COUPLE OF DEGREES OF NORMAL. && .PRELIMINARY NUMBERS... GADSDEN 74 97 72 90 70 / 20 30 40 10 ANNISTON 73 97 72 89 69 / 20 30 40 10 BIRMINGHAM 73 98 73 91 70 / 20 30 40 10 TUSCALOOSA 74 98 75 94 72 / 20 20 40 20 CALERA 73 97 73 91 70 / 20 30 40 20 AUBURN 73 97 74 92 70 / 30 30 40 20 MONTGOMERY 74 98 75 95 72 / 20 20 30 30 TROY 74 98 75 94 71 / 30 20 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12
Hazardous weather outlook, Jul 13, 1:25 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT TUE JUL 13 2004 ALZ011>015-017>050-141820- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 125 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BRIEFLY GROW STRONG ENOUGH TO PRODUCE WIND GUSTS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING STRIKES...AND RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. NO ORGANIZED OR WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE WET MICROBURST POTENTIAL FOR THIS AFTERNOON... BIRMINGHAM...MODERATE MONTGOMERY...LOW .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... ON WEDNESDAY...HEAT INDEX VALUES WILL RANGE FROM NEAR 105 DEGREES TO NEAR 110 DEGREES FROM THE CITIES OF TUSCALOOSA...SELMA...MONTGOMERY AND AUBURN SOUTHWARD. ALSO...THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY FORM IN THE LATE AFTERNOON OR EARLY EVENING HOURS...AS A COLD FRONT INCHES TOWARD NORTH ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 1:53 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 153 PM CDT TUE JUL 13 2004 ALZ045-048-131930- MACON-RUSSELL- 153 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND MACON COUNTIES UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTH OF HURTSBORO...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HURTSBORO THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Jul 13, 1:56 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT TUE JUL 13 2004 ALZ042-131930- LOWNDES- 156 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 230 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FORT DEPOSIT...MOVING SOUTH AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORT DEPOSIT THROUGH 230 PM CDT. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 13, 2:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT TUE JUL 13 2004 ALZ050-132000- BARBOUR- 216 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 300 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE LIKELY FROM AN THUNDERSTORMS... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 16 MILES NORTHWEST OF BATESVILLE...MOVING SOUTH AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BATESVILLE AND CLAYTON THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:03 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Russell | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.